Wellbutrin SR overdose
Ensure an adequate airway, oxygenation, and ventilation.
Monitor cardiac rhythm and vital signs. EEG monitoring is also recommended for the first
48 hours post-ingestion. General supportive and symptomatic measures are also recommended.
Induction of emesis is not recommended. Gastric lavage with a large-bore orogastric tube with
appropriate airway protection, if needed, may be indicated if performed soon after ingestion or in
symptomatic patients. Activated charcoal should be administered. Return to top
In managing overdosage, consider the possibility of multiple drug involvement. The physician
should consider contacting a poison control center for additional information on the treatment of
any overdose. Telephone numbers for certified poison control centers are listed in the
Physicians’ Desk Reference (PDR). Return to top
No specific antidotes for bupropion are known.
Due to the dose-related risk of seizures with WELLBUTRIN SR, hospitalization following
suspected overdose should be considered. Based on studies in animals, it is recommended that
seizures be treated with intravenous benzodiazepine administration and other supportive
measures, as appropriate. Return to top
Adapted from the FDA Package Insert.